Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 53, NWS Fort Worth, TX

October 24, 2025Palo Pinto County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 24, 2025, 5:55 PM CDT for Palo Pinto County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2025, 5:55 PM CDT (22:55 UTC)
Expired
Oct 24, 2025, 6:16 PM CDT
In force
21 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Palo Pinto County, TX

The radar

The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 5:11 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

446 
WFUS54 KFWD 242255
TORFWD
TXC363-242330-
/O.NEW.KFWD.TO.W.0053.251024T2255Z-251024T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
555 PM CDT Fri Oct 24 2025

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Central Palo Pinto County in north central Texas...

* Until 630 PM CDT.

* At 554 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Lake Palo Pinto, or 21 miles northeast of Ranger,
  moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Lake Palo Pinto around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lone
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3254 9829 3259 9848 3288 9839 3288 9807
TIME...MOT...LOC 2254Z 219DEG 25KT 3260 9834 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Dunn
2 follow-up statements
453 
WWUS54 KFWD 242303
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
603 PM CDT Fri Oct 24 2025

TXC363-242330-
/O.CON.KFWD.TO.W.0053.000000T0000Z-251024T2330Z/
Palo Pinto TX-
603 PM CDT Fri Oct 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
PALO PINTO COUNTY...

At 603 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Palo Pinto, or 17 miles southwest of Mineral
Wells, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Mineral Wells around 625 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lone
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3256 9828 3261 9841 3288 9834 3288 9807
TIME...MOT...LOC 2303Z 219DEG 25KT 3263 9829 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Dunn
996 
WWUS54 KFWD 242316
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
616 PM CDT Fri Oct 24 2025

TXC363-242325-
/O.CAN.KFWD.TO.W.0053.000000T0000Z-251024T2330Z/
Palo Pinto TX-
616 PM CDT Fri Oct 24 2025

...THE TORNADO WARNING FOR CENTRAL PALO PINTO COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, hail and damaging winds remain possible and a 
Severe Thunderstorm Warning remains in effect for the area. 

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Texas.

Remember, a Severe Thunderstorm Warning still remains in effect 
until 630 PM CDT.

&&

LAT...LON 3256 9828 3261 9841 3288 9834 3288 9807
TIME...MOT...LOC 2314Z 219DEG 25KT 3270 9823 

$$

Dunn

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 2:50 PM CDT, 3 hours 5 minutes earlier. Its key messages:

  • Issued at 242 PM CDT Fri Oct 24 2025
  • Numerous thunderstorms are expected late today into early Saturday, which will contain a threat for isolated flooding with localized rain totals of 4 to 5 inches.
  • Tonight's storms may also be strong to severe, posing a risk for damaging winds, hail, and brief spin-up tornadoes. Additional scattered storms Saturday afternoon may become severe with a threat primarily for large hail.
  • Low rain chances return to East Texas on Monday and Tuesday, with cooler, fall-like temperatures for the middle of next week.
Area forecast discussion, Oct 24, 2:50 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
250 PM CDT Fri Oct 24 2025

...New UPDATE...

.KEY MESSAGES...
Issued at 242 PM CDT Fri Oct 24 2025

- Numerous thunderstorms are expected late today into early
  Saturday, which will contain a threat for isolated flooding with
  localized rain totals of 4 to 5 inches.

- Tonight's storms may also be strong to severe, posing a risk for
  damaging winds, hail, and brief spin-up tornadoes. Additional
  scattered storms Saturday afternoon may become severe with a
  threat primarily for large hail.

- Low rain chances return to East Texas on Monday and Tuesday,
  with cooler, fall-like temperatures for the middle of next week.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 208 PM CDT Fri Oct 24 2025

As advertised over the last several days, a period of unsettled
weather will persist through the short-term period as multiple
rounds of showers and storms move across North and Central Texas.
A strong upper trough over northern New Mexico will continue to
move east through tomorrow along with a surface low/cold front.
Latest radar and satellite imagery show multiple clusters of
showers and storms across west Texas. These will continue to move
east and enter our area by late afternoon or early evening. While
there is a chance portions of western zones could see some
isolated/scattered activity during the afternoon, most of the
CAMs agree these storms will merge into a line later this evening as
it moves into our region. Some of these storms, especially any
bowing sector along the line, could produce damaging winds and
brief embedded tornadoes. One limiting factor that could work
against an organized severe threat is the expected poor low-level
lapse rates given how widespread clouds have been after this
morning's round of showers/storms. If storms are able to become
surface based, the threat for spin-ups tornadoes could increase as
the line moves from west to east (especially along I-20 and
north). Outside of the severe risk, forecast high PWs will also
result in every efficient rainfall rates which may increase the
flood threat, especially those areas that already received rain
last night/this morning.

The line should exit our region early Saturday morning but some
lingering showers and storms are possible across our far eastern
zones. A lull in the rain is still expected most of the day before
the next round develop across the Hill/Big Country region in the
afternoon as the surface low/cold front track east. Most of the
widespread precipitation is expected to stay across Central Texas
with more scattered activity into North Texas. Our far southern
counties could see some flooding concerns if they see moderate/
heavy rain in addition to tonight's round. The Flood Watch remains
in effect through 1 pm tomorrow, but there's a possibility it
might need to be extended for areas across Central Texas later in
the day. Most of the activity should exit our region Saturday
night with rain chances ending from west to east.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 301 AM CDT Fri Oct 24 2025

-Update

The extended forecast remains fairly unchanged as more seasonal
temperatures and even cooler fall-like weather returns later next
week. A couple of cold fronts will move through the region Monday
and Tuesday with low rain chances across East Texas. Outside of
that, expect a nice and pleasant week ahead with highs in the 70s
early in the week followed by upper 60s/70s by mid-late week.

-Previous Discussion

By daybreak Sunday, the surface low from the previous day's system
will be just east of North and Central TX with some lingering
moisture across East Texas, as the axis of the upper low finally
starts to shift east within the southern stream of the split flow
pattern. Overall, a much quieter day in store to finish out the
weekend and begin the final week of October, but low PoPs are
advertised Sunday morning for eastern North and Central TX as a
shower or two cannot be ruled out with the departing system.
Otherwise, Sunday is shaping up to be a nice, albeit still slightly
above normal day with highs in the mid 70s along the Red River and
much of East TX, while climbing into the low 80s for the
southwestern half of the forecast area. Monday will see a brief
warming trend with drier W/NW upper level flow prevailing across
much of western and central CONUS. Broad troughing towards the PacNW
will gradually deepen early next week as it approaches the Plains.
This will send a cold front through the region late Monday into
Tuesday, although there are still some timing discrepancies with the
front. Nonetheless, Tuesday will be cooler as a result with upper
60s along the Red River to upper 70s in the Temple-Killeen and
Brazos Valley areas. A few showers or storms may develop with the
front across East Texas, but moisture return in the wake of this
weekend's system will be fairly unimpressive, so PoPs will be
capped at 20%.

A secondary front/reinforcing shot of cooler air in the NW flow will
bring temperatures down even more for Days 6 and 7, with a current
forecast of 5 to 10 degrees below seasonal norms. While a cold front
in the extended forecast period brings with it plenty of uncertainty,
there is actually fairly solid agreement with the cooler conditions,
with LREF and NBM 25th/75th Percentile ranges all within the low
60s to right around 70 degrees for a high temperature across all
of North and Central Texas on Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 208 PM CDT Fri Oct 24 2025

/18Z TAFs/

Concerns...Thunderstorms this evening and tonight. Low ceilings
through tomorrow morning.

VFR conditions with occasional light rain will continue the rest
of the afternoon before a cluster of thunderstorms moves in from
the west this evening. Latest models show the timing of storms
impacting most of North Texas sites between 02-06Z and for Waco
between 03-07Z. In addition to the lightning threat,
gusty/erratic wind are possible near any of the stronger storms.
The greatest severe risk is expected to remain west of the TAF
sites, but we can't rule out the damaging wind threat along the
line of thunderstorms tonight. After the line moves east, MVFR
ceilings are expected through at least mid-morning. There is a
low-to-medium chance (30-40%) of IFR ceilings through 15-16Z for
the North Texas sites before drier air arrives and clouds
lift/scatter out. Another round of isolated convection is possible
Saturday afternoon, but at this time confidence in placement and
timing is too low to add it to the extended TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    63  74  59  76 / 100  50  30  10
Waco                65  75  61  78 /  90  70  30   0
Paris               60  71  59  74 /  80  80  70  20
Denton              61  73  55  75 / 100  50  30  10
McKinney            61  73  58  75 / 100  50  40  10
Dallas              64  75  61  77 / 100  50  30  10
Terrell             63  74  59  76 /  90  60  50  10
Corsicana           64  76  61  78 /  90  70  40  10
Temple              63  76  59  80 /  90  80  30   0
Mineral Wells       61  75  55  79 /  90  50  30   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 7 PM CDT this evening through Saturday
afternoon for TXZ091>095-101>107-118>123-133>135-145>148-158>162-
174-175.

&&

SHORT TERM...17
AVIATION...17

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 8:58 PM CDTSevere Thunderstorm WarningFWDMontague62 min
Oct 24, 12:26 AM CDTSpecial Weather StatementFWDJack, Palo Pinto49 min
Oct 24, 5:45 PM CDTSevere Thunderstorm WarningFWDPalo Pinto45 min
Oct 24, 6:22 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland68 min
Oct 24, 6:39 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker35 min
Oct 24, 6:59 PM CDTSevere Thunderstorm WarningFWDErath76 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.